Jump to content

Been taking 1mg Clonazepam for almost 3 yrs, I want to quit, Help please


[po...]

Recommended Posts

Hello everyone, I am new here. I have been taking Clonazepam for almost three years now. 1 mg at night to help with anxiety and trouble sleeping. I feel that it has lost its effectiveness now and when I did not have my pills for three nights I found myself sitting up wide awake in bed with a cold sweat, racing heart, anxiety (mostly about how I am not going to sleep that night and how miserable I will be the next day) and my right arm kinda had this nervous twitch.

 

I never noticed significant problems while taking the medicine. I may frequently be a jerk or be very moody, especially towards my girlfriend. I have been with her for seven years and we both noticed that I have been more angry as of late. I was diagnosed with ADHD when I was 5 (a whole other issue) but I am 22 now and think I have out grown most of those issues, however I still find myself loosing focus a lot especially during conversations. Sometimes I completely forget what I was talking about and I get really embarrassed. I do no take ADHD meds anymore btw, I have been off for 7 years but I do think that my recent issues are more related to Clonazepam, the mood swings and other side effects associated with it.

 

I was not aware of how addictive or strong the withdraw effects are until a few days ago when I did not have my medicine. I started reading up on others trying to come off and saw how scary and tough of a struggle it can be. I have wanted to come off for a while now because I just don't think I need it that much, but now i DO NOT want to take it because of all the harmful long-term side effects and the addiction it causes.

 

I want to quit. I feel very confident that I can, but just need some guidance.

Link to comment
Share on other sites

politik42,

 

Welcoming you to BenzoBuddies.

 

You will find plenty of support and information here.

Others will be along to weigh in shortly.

 

If you have any questions, feel free to ask.

 

To add a signature: Signature  :thumbsup:

 

Billy.

Link to comment
Share on other sites

hi politik42 if you have only been off for 3 nights go back on your meds an see your doctor for a long and slow trapering DO NOT go cold turkey that is not good take your time comming off these drugs please keep us poster on how you are doing cold turkey can lead to protracted withdrawls that can last for years so remember slow tapering is the key love in JESUS...kate7
Link to comment
Share on other sites

Don't be surprised if your pdoc gives you a bipolar DX.  this happens to me since this med and 3 antidepressants I tried in my life make me extremely moody and spacey so then I get to be bipolar until I am off  the drug.  So same thing is happening with me with the withdrawal of clonazapam. I was euphoric last night after having some fun social contact and but really down for two weeks when my landlord was harassing me.  My mood levels off if I am sleeping enough and eating enough and a little exercise (which I can't help when I am hypomamnic!)

 

Funny thing was, my friend asked me if I was feeling in danger of myself (while I was hypo manic), and I replied, I just don't think there is any harm coming to me if I run another load of laundry tonight and vacuum!  Singing, "We are off to see the Wizard!" probably not a big deal either, even if I skip while I am singing it!  I have a hard time not over-promising when I feel full of energy but then when the withdrawal hits and I am cognitively impaired or in severe pain, stiff and need of rest, then I can't fulfil those commitments.

 

I am on disability right now.  Not easy, but doable, I hope... I am very committed to get off this stuff!

Link to comment
Share on other sites

Thanks guys for the quick responses. I will continue to ti take this for a few more days until I meet my doc on wed.

 

What kind of things should I expect or prepare for. I am graduating college this semester, trying to find a job and start my life...so there is a lot going on. I am not worried about the stress or anxiety that could hit me, I think I am storng enough to control them, but the physical things.... what should I expect from coming off of this gradually. What symptoms, how long, when will I be symptom free...etc.?

Link to comment
Share on other sites

If I taper off slow enough is there a chance that there will be no withdraw symptoms at all, or minimal at the least... Or is it going to be hell regaurdless?
Link to comment
Share on other sites

If you taper off very slow directly off Klonopin you will still  have some withdrawal but it will be tolerable.  You will learn what to expect. I am not all the way but hoping I can manage the end of my journey. If you can get your doctor to switch you to valium I have heard it it much better. I am also on  other drugs to  help me. Some people have no problem tapering off Klonopin directly and some do. Please do not go Cold Turkey. After a few more days you will be feel like you are going to pass out. Unless you are one of the few lucky ones.
Link to comment
Share on other sites

i have offend hear it said you can't get around it, just through it, u will go through withdrawls remember the brain has been put to sleep wild the clonazepam takes over an this has been going on for 3 years you may experience flu like sys tremors hot and cold skin  throwing up lack of appetite extreme tireness depression and many other sys may follow as far as how long it will take everyone is different im at 7 months off an still having mild sys i was on 0.5 mg twice aday for 1 year i taper 1 month witch was way to fast my first 3 months were hell by my 4th an 5th month the withdrawls were bareible 6th an 7th are mild i should have taperd for 3 to 4 months  but did not know any better the key thing is to go slow i do pray you will get through this with very little side a fixs love in JESUS kate7 ::)
Link to comment
Share on other sites

Hi and welcome,

 

I was in a very similar situation and am about 6 months into my journey off Klon. Most here will recommend a slow taper because the trauma of a c/t is not only stressful, but possibly dangerous if you have been on Klon for three years.

 

Congrats for finding us and your resolve to quit. You *will* make it!

 

I have found that my desire to dump this friggin drug must be tempered by the wisdom of many who have gone before me and who caution the slow and steady approach. Seriously, I was quite strong and rapid in the beginning, but hit some really rough spots and simply had to slow down.

 

Some people are quite tolerant of the wd sfx, and something that drives one person crazy is not a stressor to another - so it's very personal.

 

Best to you,

 

M

 

 

Link to comment
Share on other sites

  • 2 weeks later...

Sorry I have not been on here for a little while. Here is a quick update:

-I met with my doctor, he just wanted me to taper off from Clonazepam only going from 1mg to .5 for a month or so then possibly half of that, then we'll see how things are.

-It has been 10 nights so far and I feel perfectly fine. i have not had trouble sleeping at all, in fact i seem to be falling to sleep quicker, very odd.

-I am just going to take my time anyway. I am feeling really good about this.

 

I know it's early, but has anyone else had similar success while tapering off only Clonazepam?

Link to comment
Share on other sites

Great progress.

 

I actually did find the cut to .50 and even .25 fairly easy. After that things got more difficult and I switched to valium. But everybody is different. Listen to your body... Listen to your mind...

 

M

Link to comment
Share on other sites

My first taper ened at a 1/4 tab and I was losing sleep and going hypomanic, so I reinstaterd as I had to move to another town 3 hours drive, not sure if I would be able to do it without the rest. I was very close had I know if I could have slowed the last cut from 1/2 tab to 1/4 tab I could have been successful.

 

So I reinstated, doubled the dose, then swtiched over halfway between those doses with Valium.  The interdose withdrawal is gone.. thank-god , no panic attacks but I have severe amnesia in the afternoon (I sleep most of the morning) and my functioning inproves as the night wears on.

 

I got depersonalization with both but frankly, it was interesting enough to tell the doc, but it actually bothered me little other than taking the extra step to tell my body what to do kind of slows me down!

 

Good luck.  Some symptoms are intolerable and others, are not so bad.  Now that I understand the amnesia, rather than being bothered by the confusion, I tell the people trying to sell me stuff on the phone that I have amnesia, so call me later!  I also got on the disabilty bus and nobody expects me to do anything, like couselleling sessions if I don't want to do them (like the work rehab people or the bankrupcy people) because I just ask them to repeat what they say, write it down wrong, then get them to repeat again, say again I have amnesia, I need more details... etc etc...  I think it's kind of funny now!

 

Previous posts, you will note that I was totally freaked out and wanting to rush this process because I felt so terrible!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...